Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and Cortisone Injection

Jan 22, 2011

I started Atripla 10 days ago and have three weeks before my next blood draw. Due to a long-term running injury, my orthopod has suggested getting a cortisone injection in a bursa sac located in my hip. I postponed the injection out of worries about drug interaction. My HIV doctor said that he didn't have any "serious concerns" about the injection given that it was a one-time injection and that it was localized, but made some comment that a)steroids suppress the immune system and b) that it could potentially affect my next test. At the end, he restated that he had no serious concerns, but I worry that he really didn't know the answer. Do you have any thoughts?

Response from Mr. Vergel

I have had three back surgeries and have needed corticoid steroid injections for inflammation and pain. At first, I was very concerned about my immune system and scared of them. But I have seen no reductions in Cd4 cells or increased viral load after using those injections. In fact, my numbers tended to improve some.

Cortisone decreases immune activation, but it can have really bad effects on bone health if used for longer terms or high doses. It can also make you gain fat weight ( I got really hungry on them). Some people are very sensitive to corticoid steroids and also experience hyperactivity. But the anti-inflammatory benefits sometimes outweigh the potential problems.

I do not think short term use should be something that should scare you. Those injections can do wonders!

Nelson



Previous
hola nelson, ayuda a un paisano
Next
fast progressor? lo soy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement